Missouri, 2025

Damaging Winds in Missouri, August 19, 2025

August 19, 2025 · NWS MEG · 2 events in 1 county or zone

Hurricane Erin dominated the upper-level pattern and steered the remnants of an MCS directly towards the Mid-South. Shower and thunderstorm coverage was much higher than in previous days as storms tapped into moderate to high instability.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Hurricane Erin dominated the upper-level pattern and steered the remnants of an MCS directly towards the Mid-South. Shower and thunderstorm coverage was much higher than in previous days as storms tapped into moderate to high instability. Storms were able to quickly grow upscale and produce damaging winds and some sub-severe hail. Several outflow boundaries were produced from convective coverage with measured 40-50 mph winds associated with the boundaries. These winds were enough to produce sporadic damage in addition to stronger winds from severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 19, 11:21 AM CST, 4 hours 26 minutes earlier. Its key messages:

  • Updated at 1220 PM CDT Tue Aug 19 2025
  • Heat products are in effect for the entire Mid-South through Tuesday evening for heat index values between 105 and 112 degrees.
  • A Heat Advisory is in effect for parts of east-central Arkansas and north Mississippi on Wednesday.
  • Showers and thunderstorms will increase through this evening and continue into Wednesday as a cold front moves into the region. There is a low chance of a few strong thunderstorms with gusty winds.
  • Temperatures will trend cooler behind the front through the end of the week. By Friday, highs will be in the upper 80s and mid 90s.
Area forecast discussion, Aug 19, 11:21 AM CST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1221 PM CDT Tue Aug 19 2025

...New DISCUSSION, AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 1220 PM CDT Tue Aug 19 2025

- Heat products are in effect for the entire Mid-South through Tuesday
  evening for heat index values between 105 and 112 degrees.

- A Heat Advisory is in effect for parts of east-central Arkansas
  and north Mississippi on Wednesday.

- Showers and thunderstorms will increase through this evening and
  continue into Wednesday as a cold front moves into the region.
  There is a low chance of a few strong thunderstorms with gusty
  winds.

- Temperatures will trend cooler behind the front through the end
  of the week. By Friday, highs will be in the upper 80s and mid
  90s.

&&

.DISCUSSION...
(This afternoon through next Monday)
Issued at 1220 PM CDT Tue Aug 19 2025

Upper level high pressure remains over the region along with a hot
and humid airmass. Temps are already in the mid 90s in most
locations and low 100s will be common across a large part of the Mid-
South this afternoon. An Extreme Heat Warning remains in effect
along and west of the MS River with a Heat Advisory for the
remainder of the area.

A weak cold front and mid level shortwave moving south through the
MS River Valley will help to kick off storms from north central AR
into SE MO and southern IL later today. These storms will drift into
the Mid-South late this afternoon and this evening. Fairly deep
moisture across the area combined with intense surface heating will
create plenty of instability. There is little shear but steep low-
mid level lapse rates could produce some gusty winds in the stronger
storms. The latest hi-res models show that convection could continue
to percolate overnight.

The weak front and shortwave will continue to push through the area
on Wednesday. Northern sections will start to see some relief from
the heat on Wednesday though parts of north Mississippi and east-
central Arkansas will see one more day of advisory level heat. The
latest HREF indicates that the best chance for showers and storms
will be south of I-40 by Wednesday afternoon. Would not be surprised
if a few of these were strong with gusty winds.

Behind the cold front expect less humid air to filer in on northerly
winds for the end of the work week with highs in a more manageable
upper 80s to lower 90s range. The upper ridge makes a brief comeback
on Saturday which will push highs up toward the mid 90s again but
the good news is that the humidity remains low.

A reinforcing cold front will push through by Sunday leading to even
more pleasant weather as a deep trough develops over the Great
Lakes. Much cooler and drier air is on tap for early next week with
highs in the 80s and lows well into the 60s, maybe even upper 50s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Tue Aug 19 2025

A small Cu field beginning to develop south of MEM on satellite.
Daytime heating combined with lift from a cold front descending
south will provide enough energy to spark showers and
thunderstorms through early evening. Coverage should be isolated
to scattered and may not directly impact the terminals, so opted
for prob30s at all sites. Any thunderstorms that do develop will
hold the potential for gusty winds and reduction of visibility.

Persistence forecast tomorrow as the slow moving front continues
to descend.

DNM

&&

.FIRE WEATHER...
Issued at 1220 PM CDT Tue Aug 19 2025

Fire weather concerns will remain low through the remainder of the
work week. Hot and humid conditions will prevail through Wednesday.
A cold front will slowly move through the region tonight and
Wednesday resulting in an increase in wetting rains chances. Drier
and slightly cooler air will filter in behind the front through the
end of the week. Winds will be mostly light this week.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Extreme Heat Warning until 8 PM CDT this evening for ARZ009-018-
     026>028-035-036-048-049-058.

     Heat Advisory from 8 PM this evening to 8 PM CDT Wednesday for
     ARZ058.

MO...Extreme Heat Warning until 8 PM CDT this evening for MOZ113-115.

MS...Extreme Heat Warning until 8 PM CDT this evening for MSZ001-007-
     008-010>012-020.

     Heat Advisory from 8 PM this evening to 8 PM CDT Wednesday for
     MSZ007-010>012-020.

     Heat Advisory until 8 PM CDT this evening for MSZ002>006-009-
     013>017.

     Heat Advisory until 8 PM CDT Wednesday for MSZ021>024.

TN...Extreme Heat Warning until 8 PM CDT this evening for TNZ001-002-
     019-048-049-088.

     Heat Advisory until 8 PM CDT this evening for TNZ003-004-020>022-
     050>055-089>092.

&&

PUBLIC FORECAST...SJM
AVIATION...DNM

In the hours before

Special weather statement, Aug 19, 2:52 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Memphis TN
352 PM CDT Tue Aug 19 2025

ARZ009-018-MOZ113-192130-
Greene AR-Clay AR-Dunklin MO-
352 PM CDT Tue Aug 19 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN GREENE...EASTERN CLAY AND
NORTHEASTERN DUNKLIN COUNTIES THROUGH 430 PM CDT...

At 352 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Risco to Piggott to near Marmaduke.
Movement was south at 5 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Paragould, Malden, Piggott, Campbell, Rector, Marmaduke, Chalk Bluff
Natural Area, Clarkton, Oak Grove Heights, Holcomb, Lafe, St.
Francis, Pollard, Greenway, Saint Francis, Crockett, Nimmons,
Heubner, Fritz, and Bard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3660 8996 3655 8995 3653 8996 3645 8996
      3642 8997 3641 8996 3639 8997 3639 8996
      3634 8996 3599 9048 3628 9053 3663 9000
      3663 8996
TIME...MOT...LOC 2052Z 338DEG 6KT 3656 8989 3637 9018 3622 9041

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DNM
Special weather statement, Aug 19, 3:00 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Memphis TN
400 PM CDT Tue Aug 19 2025

MOZ115-TNZ001-002-192145-
Pemiscot MO-Lake TN-Obion TN-
400 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PEMISCOT...WEST
CENTRAL OBION AND LAKE COUNTIES THROUGH 445 PM CDT...

At 400 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marston, or 7 miles south of New Madrid, moving southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Reelfoot Lake State Park, Tiptonville, Samburg, Wynnburg, Mooring,
Wright, Cronanville, Haynes, Sunkist Beach, Lassiter Corner, Cates,
Bessie, Blue Bank, Keefe, Proctor City, New Markham, and Stewart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3636 8928 3625 8959 3640 8963 3641 8962
      3641 8960 3634 8955 3634 8953 3638 8951
      3642 8955 3646 8952 3648 8952 3650 8954
      3650 8949 3647 8949 3646 8947 3650 8942
      3650 8940
TIME...MOT...LOC 2100Z 336DEG 10KT 3647 8953

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DNM
Special weather statement, Aug 19, 3:45 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
445 PM CDT Tue Aug 19 2025

ARZ018-026>028-MOZ113-115-TNZ019-192230-
Poinsett AR-Greene AR-Craighead AR-Mississippi AR-Pemiscot MO-
Dunklin MO-Dyer TN-
445 PM CDT Tue Aug 19 2025

...STRONG THUNDERSTORMS WILL IMPACT GREENE...CRAIGHEAD...NORTHWESTERN
POINSETT...NORTHERN MISSISSIPPI...SOUTHERN PEMISCOT...SOUTHERN
DUNKLIN AND SOUTHWESTERN DYER COUNTIES THROUGH 530 PM CDT...

At 445 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Deering to near
Fontaine. Movement was southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jonesboro, Paragould, Blytheville, Kennett, Trumann, Caruthersville,
Gosnell, Manila, Hayti, Steele, Bono, Lake City, Leachville, Bay,
Senath, Brookland, Monette, Caraway, Marmaduke, and Crowleys Ridge
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3588 9103 3588 9087 3608 9082 3620 9032
      3620 9019 3625 9012 3632 8983 3596 8944
      3592 8964 3590 8969 3590 8974 3587 8977
      3554 9104
TIME...MOT...LOC 2145Z 326DEG 20KT 3624 8987 3600 9078

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

AC3

The radar

The Memphis radar (KNQA), 101 km away, was scanning. The volume nearest the first event began at 21:47 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dunklin

When
August 19, 3:47 PM CST to 3:53 PM CST
Where
Dunklin County, 1.31 mi ENE of Kennett
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
36.240, -90.050

Tree blown down on East Commercial St.

Thunderstorm Wind, Dunklin

When
August 19, 3:52 PM CST to 3:57 PM CST
Where
Dunklin County, 2.23 mi W of Caruth
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.130, -90.120

Tree downed between Senath and Caruth.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289544, 1289547.